Where am I / I have been there but looking again, Help

male 82, suffering PMR for 4 years since active-very- Scubadiving. Was at 10mg Pred, Last saw Rheumy 6 weeks ago when he/she prescribed Lefluonomide. to hurry things along. The first 4 weeks at 10mg was uplifting but felt on a HIGH. Two weeks into 20mg and I am feeling TURNED INSIDE OUT, fatigue, not getting things done, breakfast things washed up in evng, Wife off for 7 days with girl friends, annual event just to ' Chill out'. Not like me - I usually do the washing up at end of. Sweating-not always ,feeling very down, I feel it is the mixture of medicines - I take thyroxine also ,but perhaps it is the higher dose of LEFLU?. Was at 91/2 mg pred at time of start of FLUO and now at 9.-taken 6wks to drop 1/2mg. I remember that it was suggested with my height etc that my glands might be starting to kick in. Have others felt the same way when onto +FLUO?.John

9 Replies

oldestnewest
  • Sorry John - not clear: why did you go up from 10 to 20? Was that when you were put on leflunomide?

  • Sorry PMRpro- the 10 to 20 was the leflunomide - 4 wks each dose, now 2 wks into the 20mg leflunomide in addition to the Pred to help the reduction of same.I have booked a telephone Appointment with my Dr this pm. -Bp normally 127/76- 47 pulse, now 165/101 pulse 75.John

  • If you are feeling increasingly unwell it does suggest it is the leflunomide.

    I have come across someone who was on the original pilot study that Dasgupta did in Southend where they claimed 22 out of 23 patients benefited and went into remission. The 23rd (my informant) dropped out because of intolerable side effects and she said several others had also found it very unpleasant. Don't remember reading THAT in the paper! I also know of several people who have had to stop it for similar reasons.

    In an Italian study (in RA, not PMR) nearly a quarter of patients withdrew because of side effects - that does seem a lot! What you describe are all listed as less common side effects and I hope your doctor listens to you. You ARE being monitored closely aren't you?

    By the way - raised heart rate is mentioned specifically as is tiredness and weakness.

  • My body did not like the Statins, but I am not a problem, perhaps it is age! - - for me that is. HeyHo

  • I have no personal experience of Lefluonomide but this higher dose is clearly not suiting your body. I really would return to your doctor as soon as possible. Was it hoped that you could reduce Prednisalone more quickly while Lefluonomide dealt with PMR symptoms?

    I am sorry that you are feeling so rotten, I really hope it gets resolved quickly. This is not at all typical for you is it?

  • Thank you SheffieldJane, that's it , thank you so much, I have booked a telephone Appointment with my Dr this pm. But you have hit it right on the head -Bp normally 127/76- 47 pulse, now 165/101 pulse 75

  • My Dr is good, just rang me ,so quick to tie up how I feel overall and the LEFL..... with its side effects and advises that I reduce it to 10mg or stop it altogether. I must admit I wake quite easily in the morning, take my Pred 40 min later with breakfast take the LEFL...... and then it seems to start. It just goes to show to talk about the problem self

    and with others so helps- Good Column it is - thank you all - Feels better already

  • So glad you are feeling better. Golly we have to be on the ball!

  • Hi have only just read this post but certainly the lefloudamide certainly seems to be affecting you, especially at the dose of 20 mg. From your blood pressure results - these seem very high and I know this is something that we have to be wary of whilst on lefloudamide( I have been on 20 mg now for 5 months) I cannot really understand why they would put you on this at such a low dose of Pred with the prospect of you being able to reduce albeit very very slowly without adding another drug into the mix. At least your GP appears to be listening!

You may also like...